Alert archive / California / River Flood Warnings in 2017
River Flood Warning 49, NWS Sacramento, CA
NWS Sacramento, CA issued this river flood warning at Mar 3, 2017, 2:26 PM PST for Stanislaus County, California. It was in force for 47 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 3, 2017, 2:26 PM PST (22:26 UTC)
- Expired
- Mar 5, 2017, 1:31 PM PST
- In force
- 47 hr
- Issued by
- NWS Sacramento, CA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Stanislaus County, CA
The radar
The San Francisco radar (KMUX), 95 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tuolumne River at Modesto (MDSC1). The gauge peaked at 55.03 ft at Mar 3, 2017, 4:00 PM PST.
- Action stage
- 50.5 ft
- Minor stage
- 55 ft
- Moderate stage
- 66 ft
- Major stage
- 67 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 11290000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
562 WGUS46 KSTO 032227 FLWLSJ BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 226 PM PST FRI MAR 3 2017 ...The National Weather Service in Sacramento has issued a Flood Warning for the following rivers in California... Tuolumne River At Modesto .The Tuolumne River at Modesto and the San Joaquin River at Vernalis are forecast to fluctuate around flood stage through the weekend. Forecasts are based on present and forecasted meteorological and hydrologic conditions at time of issuance. PRECAUTIONARY/PREPAREDNESS ACTIONS... Unlisted forecast points are expected to remain below monitor stage. All those affected by river conditions should remain alert for rapid changes and for possible forecast revisions. For more hydrologic information and stage definitions refer to the following web site: http://www.wrh.noaa.gov/sto/hydro_data.php The next statement will be issued Saturday, March 4, 2017 at 9 AM PLT. && CAC099-050026- /O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/ /PATC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 226 PM PST FRI MAR 3 2017 Forecast information for San Joaquin River Near Patterson. * At 1:45 PM Friday the stage was 49.1 feet. * No flooding is currently forecast. * Forecast to rise to near 50.0 FT this afternoon then forecast to fluctuate near 49.5 FT thru Sunday afternoon. * Flood stage 54.7 ft * Monitor stage 48.0 ft && LAT...LON 3757 12127 3763 12108 3746 12089 3736 12111 $$ CAC077-050026- /O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/ /VNSC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 226 PM PST FRI MAR 3 2017 Forecast information for San Joaquin River Near Vernalis. * At 1:45 PM Friday the stage was 28.8 feet. * No flooding is currently forecast. * Forecast to fluctuate near 29.0 FT thru Sunday afternoon. * Flood stage 29.0 ft * Monitor stage 24.5 ft * Impact...Near 26.0 feet, Severe seepage occurs outside the levees. The area covered by seepage will increase as the river stage rises. * Impact...Near 21.0 feet, Seepage begins into crop area outside of levees. && LAT...LON 3772 12141 3777 12123 3765 12109 3756 12127 $$ CAC077-050025- /O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/ /MOSC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 226 PM PST FRI MAR 3 2017 Forecast information for San Joaquin River At Mossdale Bridge. * At 2:00 PM Friday the stage was 19.7 feet. * No flooding is currently forecast. * Forecast to fluctuate near 19.5 FT thru Sunday afternoon. * Flood stage 28.5 ft * Monitor stage 19.5 ft && LAT...LON 3782 12140 3792 12130 3774 12123 3769 12136 $$ CAC099-050025- /O.NEW.KSTO.FL.W.0049.170303T2226Z-000000T0000Z/ /MDSC1.1.ER.170303T2055Z.170303T2130Z.000000T0000Z.NO/ 226 PM PST FRI MAR 3 2017 The National Weather Service in Sacramento has issued a * Flood Warning for The Tuolumne River At Modesto. * until further notice...Or until the warning is cancelled. * At 1:30 PM Friday the stage was 55.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast to fluctuate near 55.0 FT thru tomorrow afternoon. * Flood stage 55.0 ft * Monitor stage 50.5 ft * Impact...Near 55.0 feet, This is channel capacity through downtown Modesto. && LAT...LON 3763 12120 3771 12075 3758 12069 3752 12112 $$ CAC005-017-067-050025- /O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/ /MHBC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 226 PM PST FRI MAR 3 2017 Forecast information for Cosumnes River At Michigan Bar. * At 1:30 PM Friday the stage was 5.9 feet. * No flooding is currently forecast. * Forecast to fluctuate near 6.0 FT thru tomorrow afternoon. * Flood stage 12.0 ft * Monitor stage 7.0 ft && LAT...LON 3848 12133 3859 12103 3842 12092 3836 12124 $$
4 follow-up statements
330 WGUS86 KSTO 041714 FLSLSJ FLOOD STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 913 AM PST SAT MAR 4 2017 ...The Flood Warning continues for the following river in California.. Tuolumne River At Modesto .Minor fluctuations expected on the Lower San Joaquin River System through the weekend. The Tuolumne River at Modesto and is forecast to fluctuate near flood stage through the weekend. The San Joaquin River at Vernalis is forecast to fluctuate just below flood stage through the weekend. Forecasts are based on present and forecasted meteorological and hydrologic conditions at time of issuance. PRECAUTIONARY/PREPAREDNESS ACTIONS... Unlisted forecast points are expected to remain below monitor stage. All those affected by river conditions should remain alert for rapid changes and for possible forecast revisions. For more hydrologic information and stage definitions refer to the following web site: http://www.wrh.noaa.gov/sto/hydro_data.php The next statement will be issued 3 pm Saturday. && CAC099-051913- /O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/ /PATC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 913 AM PST SAT MAR 4 2017 Forecast information for San Joaquin River Near Patterson. * At 8:45 AM Saturday the stage was 50.2 feet. * Forecast to recede to near 49.5 FT late tomorrow morning then forecast to fluctuate near 49.5 FT thru late Monday morning. * Flood stage 54.7 ft * Monitor stage 48.0 ft && LAT...LON 3757 12127 3763 12108 3746 12089 3736 12111 $$ CAC077-051913- /O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/ /VNSC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 913 AM PST SAT MAR 4 2017 Forecast information for San Joaquin River Near Vernalis. * At 8:45 AM Saturday the stage was 28.8 feet. * Forecast to fluctuate near 28.5 FT thru late Monday morning. * Flood stage 29.0 ft * Monitor stage 24.5 ft * Impact...Near 26.0 feet, Severe seepage occurs outside the levees. The area covered by seepage will increase as the river stage rises. * Impact...Near 21.0 feet, Seepage begins into crop area outside of levees. && LAT...LON 3772 12141 3777 12123 3765 12109 3756 12127 $$ CAC077-051913- /O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/ /MOSC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 913 AM PST SAT MAR 4 2017 Forecast information for San Joaquin River At Mossdale Bridge. * At 8:45 AM Saturday the stage was 19.6 feet. * Forecast to fluctuate near 19.5 FT thru late Monday morning. * Flood stage 28.5 ft * Monitor stage 19.5 ft && LAT...LON 3782 12140 3792 12130 3774 12123 3769 12136 $$ CAC099-051913- /O.CON.KSTO.FL.W.0049.000000T0000Z-000000T0000Z/ /MDSC1.1.ER.170303T2055Z.170304T0615Z.000000T0000Z.NO/ 913 AM PST SAT MAR 4 2017 The Flood Warning continues for The Tuolumne River At Modesto. * At 8:30 AM Saturday the stage was 54.9 feet. * Forecast to fluctuate near 55.0 FT thru late tomorrow morning. * Flood stage 55.0 ft * Monitor stage 50.5 ft * Impact...Near 55.0 feet, This is channel capacity through downtown Modesto. && LAT...LON 3763 12120 3771 12075 3758 12069 3752 12112 $$
516 WGUS86 KSTO 042006 FLSLSJ FLOOD STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 1206 PM PST SAT MAR 4 2017 ...The Flood Warning continues for the following river in California.. Tuolumne River At Modesto .Minor fluctuations expected on the Lower San Joaquin River System through the weekend. The Tuolumne River at Modesto and is forecast to fluctuate near flood stage through the weekend. The San Joaquin River at Vernalis is forecast to fluctuate just below flood stage through the weekend. Forecasts are based on present and forecasted meteorological and hydrologic conditions at time of issuance. PRECAUTIONARY/PREPAREDNESS ACTIONS... Unlisted forecast points are expected to remain below monitor stage. All those affected by river conditions should remain alert for rapid changes and for possible forecast revisions. For more hydrologic information and stage definitions refer to the following web site: http://www.wrh.noaa.gov/sto/hydro_data.php The next statement will be issued 3 pm Saturday. && CAC099-051913- /O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/ /PATC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1206 PM PST SAT MAR 4 2017 Forecast information for San Joaquin River Near Patterson. * At 8:45 AM Saturday the stage was 50.2 feet. * Forecast to recede to near 49.5 FT late tomorrow morning then forecast to fluctuate near 49.5 FT thru late Monday morning. * Flood stage 54.7 ft * Monitor stage 48.0 ft && LAT...LON 3757 12127 3763 12108 3746 12089 3736 12111 $$ CAC077-051913- /O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/ /VNSC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1206 PM PST SAT MAR 4 2017 Forecast information for San Joaquin River Near Vernalis. * At 8:45 AM Saturday the stage was 28.8 feet. * Forecast to fluctuate near 28.5 FT thru late Monday morning. * Flood stage 29.0 ft * Monitor stage 24.5 ft * Impact...Near 26.0 feet, Severe seepage occurs outside the levees. The area covered by seepage will increase as the river stage rises. * Impact...Near 21.0 feet, Seepage begins into crop area outside of levees. && LAT...LON 3772 12141 3777 12123 3765 12109 3756 12127 $$ CAC077-051913- /O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/ /MOSC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1206 PM PST SAT MAR 4 2017 Forecast information for San Joaquin River At Mossdale Bridge. * At 8:45 AM Saturday the stage was 19.6 feet. * Forecast to fluctuate near 19.5 FT thru late Monday morning. * Flood stage 28.5 ft * Monitor stage 19.5 ft && LAT...LON 3782 12140 3792 12130 3774 12123 3769 12136 $$ CAC099-051913- /O.CON.KSTO.FL.W.0049.000000T0000Z-000000T0000Z/ /MDSC1.1.ER.170303T2055Z.170304T0615Z.000000T0000Z.NO/ 1206 PM PST SAT MAR 4 2017 The Flood Warning continues for The Tuolumne River At Modesto. * At 8:30 AM Saturday the stage was 54.9 feet. * Forecast to fluctuate near 55.0 FT thru late tomorrow morning. * Flood stage 55.0 ft * Monitor stage 50.5 ft * Impact...Near 55.0 feet, This is channel capacity through downtown Modesto. && LAT...LON 3763 12120 3771 12075 3758 12069 3752 12112 $$
903 WGUS86 KSTO 042129 FLSLSJ FLOOD STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 129 PM PST SAT MAR 4 2017 ...The Flood Warning continues for the following rivers in California.. Tuolumne River At Modesto .Minor fluctuations expected on the Lower San Joaquin River System through the weekend. The Tuolumne River at Modesto and is forecast to fluctuate near flood stage through the weekend. The San Joaquin River at Vernalis is forecast to fluctuate just below flood stage through the weekend. Forecasts are based on present and forecasted meteorological and hydrologic conditions at time of issuance. PRECAUTIONARY/PREPAREDNESS ACTIONS... Unlisted forecast points are expected to remain below monitor stage. All those affected by river conditions should remain alert for rapid changes and for possible forecast revisions. For more hydrologic information and stage definitions refer to the following web site: http://www.wrh.noaa.gov/sto/hydro_data.php The next statement will be issued Sunday, March 5, 2017 at 9 AM. && CAC099-052329- /O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/ /PATC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 129 PM PST SAT MAR 4 2017 Forecast information for San Joaquin River Near Patterson. * At 12:45 PM Saturday the stage was 50.0 feet. * Forecast to fluctuate near 50.0 FT thru near Monday noon. * Flood stage 54.7 ft * Monitor stage 48.0 ft && LAT...LON 3757 12127 3763 12108 3746 12089 3736 12111 $$ CAC077-052328- /O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/ /VNSC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 129 PM PST SAT MAR 4 2017 Forecast information for San Joaquin River Near Vernalis. * At 12:45 PM Saturday the stage was 28.8 feet. * Forecast to fluctuate near 28.5 FT thru near Monday noon. * Flood stage 29.0 ft * Monitor stage 24.5 ft * Impact...Near 26.0 feet, Severe seepage occurs outside the levees. The area covered by seepage will increase as the river stage rises. * Impact...Near 21.0 feet, Seepage begins into crop area outside of levees. && LAT...LON 3772 12141 3777 12123 3765 12109 3756 12127 $$ CAC077-052328- /O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/ /MOSC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 129 PM PST SAT MAR 4 2017 Forecast information for San Joaquin River At Mossdale Bridge. * At 1:15 PM Saturday the stage was 19.7 feet. * Forecast to fluctuate near 19.5 FT thru near Monday noon. * Flood stage 28.5 ft * Monitor stage 19.5 ft && LAT...LON 3782 12140 3792 12130 3774 12123 3769 12136 $$ CAC099-052328- /O.CON.KSTO.FL.W.0049.000000T0000Z-000000T0000Z/ /MDSC1.1.ER.170303T2055Z.170304T0615Z.000000T0000Z.NO/ 129 PM PST SAT MAR 4 2017 The Flood Warning continues for The Tuolumne River At Modesto. * At 12:30 PM Saturday the stage was 54.9 feet. * Forecast to fluctuate near 55.0 FT thru near tomorrow noon. * Flood stage 55.0 ft * Monitor stage 50.5 ft * Impact...Near 55.0 feet, This is channel capacity through downtown Modesto. && LAT...LON 3763 12120 3771 12075 3758 12069 3752 12112 $$ HEC
643 WGUS86 KSTO 052131 FLSLSJ FLOOD STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 131 PM PST SUN MAR 5 2017 ...The Flood Warning is cancelled for the following rivers in California... Tuolumne River At Modesto .Minor fluctuations expected on the Lower San Joaquin River System through early this week. The Tuolumne River at Modesto and the San Joaquin River at Vernalis are forecast to fluctuate just below flood stage through early this week. Forecasts are based on present and forecasted meteorological and hydrologic conditions at time of issuance. PRECAUTIONARY/PREPAREDNESS ACTIONS... Unlisted forecast points are expected to remain below monitor stage. All those affected by river conditions should remain alert for rapid changes and for possible forecast revisions. For more hydrologic information and stage definitions refer to the following web site: http://www.wrh.noaa.gov/sto/hydro_data.php The next statement will be issued Monday, March 6, 2017 at 9 AM. && CAC099-062331- /O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/ /PATC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 131 PM PST SUN MAR 5 2017 Forecast information for San Joaquin River Near Patterson. * At 12:45 PM Sunday the stage was 49.5 feet. * Forecast to fluctuate near 49.5 FT thru near Tuesday noon. * Flood stage 54.7 ft * Monitor stage 48.0 ft && LAT...LON 3757 12127 3763 12108 3746 12089 3736 12111 $$ CAC077-062330- /O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/ /VNSC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 131 PM PST SUN MAR 5 2017 Forecast information for San Joaquin River Near Vernalis. * At 12:45 PM Sunday the stage was 28.7 feet. * Forecast to fluctuate near 28.5 FT thru near Tuesday noon. * Flood stage 29.0 ft * Monitor stage 24.5 ft * Impact...Near 26.0 feet, Severe seepage occurs outside the levees. The area covered by seepage will increase as the river stage rises. * Impact...Near 21.0 feet, Seepage begins into crop area outside of levees. && LAT...LON 3772 12141 3777 12123 3765 12109 3756 12127 $$ CAC077-062330- /O.ROU.KSTO.HY.S.0000.000000T0000Z-000000T0000Z/ /MOSC1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 131 PM PST SUN MAR 5 2017 Forecast information for San Joaquin River At Mossdale Bridge. * At 1:00 PM Sunday the stage was 19.6 feet. * Forecast to fluctuate near 19.5 FT thru near Tuesday noon. * Flood stage 28.5 ft * Monitor stage 19.5 ft && LAT...LON 3782 12140 3792 12130 3774 12123 3769 12136 $$ CAC099-052201- /O.CAN.KSTO.FL.W.0049.000000T0000Z-170305T2131Z/ /MDSC1.1.ER.170303T2055Z.170304T0615Z.000000T0000Z.NO/ 131 PM PST SUN MAR 5 2017 The Flood Warning is cancelled for The Tuolumne River At Modesto. * At 12:30 PM Sunday the stage was 54.8 feet. * Forecast to fluctuate near 55.0 FT thru near tomorrow noon. * Flood stage 55.0 ft * Monitor stage 50.5 ft * Impact...Near 55.0 feet, This is channel capacity through downtown Modesto. && LAT...LON 3763 12120 3771 12075 3758 12069 3752 12112 $$ HEC
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this river flood warning went out at Mar 3, 4:06 AM PST, 10 hours 20 minutes earlier.
Area forecast discussion, Mar 3, 4:06 AM PST, 10 hours 20 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 406 AM PST Fri Mar 3 2017 .Synopsis... Dry weather today then cooler unsettled weather over the weekend into Monday. Drier weather returns Tuesday. && .Discussion... Interior NorCal will enjoy one more day of dry, warm weather today. Valley highs will range in the low 60s around Redding and Red Bluff, the mid 60s around Sacramento Metro region, and the mid to upper 60s for the Stockton-Modesto vicinity. Across higher terrain, daytime highs will be in the mid 40s to 50s. On Saturday, we transition into a cooler, wetter pattern as a storm over the Eastern Pacific moves into the West Coast. Precipitation should spread across our entire CWA during the afternoon hours. Snow levels will start off around 5000 feet on Saturday, then lower significantly on Sunday. Expect snow levels across Shasta County to drop around 1500 feet impacting the Interstate 5 corridor. Across the Sierra, snow levels will range 2500 to 3000 feet and impact mountain travel. Snow levels remain low into Monday as precipitation continues in our region. In addition to mountain snow, gusty winds along the higher elevations could cause white out conditions this weekend. Motorists should realize that if they go up to the mountains on Friday when weather is clear, then the ride home on Sunday or Monday will be impacted by snow and wind. Winter Storm Watch still in effect for elevations of 3000 feet and higher. Light snow accumulations will occur between 1500 to 3000 feet. Snow totals around 3000 feet should range 4 to 10 inches with up to 3 feet of snow near the passes. Heaviest snow will occur on Saturday. Rain totals in the valley will range around 0.40" to a little over an inch. Precipitation will begin to taper off late Monday into Tuesday. JBB && .EXTENDED DISCUSSION (Tuesday THROUGH Friday) Extended models now in fairly good agreement showing flat ridge over the west coast next Tuesday. A short wave trough moving through the Pacific Northwest and Norcal, also modeled fairly consistantly by models, will bring a threat of showers north of about interstate 80. Moderate snow levels and limited moisture will mean this will be a fairly unimpactful system. Upper ridge will continue to amplify over the west coast on Wednesday but not before one last shortwave rides over the ridge bringing a slight threat of showers over the coast range and northern mountains. Upper ridge may build enough by Thursday to push precipitation threat north of the forecast area but models differ on this idea. For now, have kept Thursday and Friday dry but subsequent models may sag the precipitation line southward. Still looking for a warming trend through the extended period with daytime highs near normal Tuesday climbing to several degrees above normal by Friday. && .AVIATION... VFR next 24 hours. Increasing clouds northern Sacramento valley with a slight chance of light showers after 06z Saturday. Southerly winds to 15 knots increasing over the Sierra Saturday morning. && .STO WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Saturday afternoon through Monday afternoon for Burney Basin / Eastern Shasta County-Mountains Southwestern Shasta County to Northern Lake County-Shasta Lake Area / Northern Shasta County-West Slope Northern Sierra Nevada- Western Plumas County/Lassen Park. Flash Flood Watch through Monday afternoon for Carquinez Strait and Delta-Northern San Joaquin Valley. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 12:46 PM PST | Winter Storm Warning | STO | 3 days |
Nearby
River Flood Warnings in California, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.